Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

August 12, 2016Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Aug 12, 2016, 2:12 PM EDT for Oswego County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2016, 2:12 PM EDT (18:12 UTC)
Expired
Aug 12, 2016, 3:00 PM EDT
In force
48 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 65 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS81 KBUF 121812
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT FRI AUG 12 2016

NYZ004>006-008-121900-
LEWIS-WAYNE-OSWEGO-NORTHERN CAYUGA-
212 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEWIS...
OSWEGO...CAYUGA AND EAST CENTRAL WAYNE COUNTIES...

AT 211 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BATTLE ISLAND STATE PARK TO NEAR
LYSANDER TO NEAR CATO. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FULTON...CENTRAL SQUARE...WEEDSPORT...CATO...
BATTLE ISLAND STATE PARK...BREWERTON...NINE MILE POINT...HASTINGS...
SCRIBA AND VOLNEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR EXIT 40.
 INTERSTATE 81 BETWEEN EXITS 32 AND 34.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4342 7554 4346 7582 4333 7589 4332 7586
      4315 7588 4320 7608 4327 7620 4322 7619
      4320 7621 4324 7627 4322 7626 4320 7627
      4323 7631 4323 7648 4303 7649 4312 7686
      4326 7655 4352 7640 4344 7551
TIME...MOT...LOC 1811Z 283DEG 37KT 4341 7636 4325 7645 4314 7668 

$$

WELCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 12, 10:52 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 12, 10:52 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1052 AM EDT FRI AUG 12 2016

.SYNOPSIS...
Midsummer heat and humidity will continue through the weekend.
Today showers and thunderstorms will be possible mainly inland from
the Great Lakes and along the Saint Lawrence River Valley. As we
move into the weekend, the potential for more widespread rain will
increase as a low pressure system tracks just Northwest of our
region while interacting with deep moisture in place. Very heavy
rainfall is possible, especially Saturday, and thus cannot rule out
a localized flash flood threat across the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
Our region will remain trapped in a hot and very moist airmass
today. Dew points are in the lower to mid 70s which nearly as
moist as it gets in this region. Over the past couple days dew
points have dropped off a bit early afternoon, but with the 12Z
KBUF sounding showing deeper moisture in place this fall off
should be a bit less. A lake enhanced southwest breeze will keep
temperatures northeast of the lakes a bit cooler, but across the
Lower Genesee and Northern Finger Lakes regions heat index values
are expected to reach 100. In this region highs will be similar to
what they have been (lower 90s) many times this year, however the
driving factor is the dew point which will make it feel hotter and
more uncomfortable.

Outside of the heat, the combination of low level moisture and
daytime heating will increase instability this afternoon. ML CAPE
will increase to 1000 - 1500 J/Kg, with BUFKIT showing this CAPE
of the long/thin variety. There are no clear synoptic scale
features to drive this convection, outside of a stalled frontal
boundary which is well to the north of Lake Ontario. This will
make convection very difficult to forecast today. Mesoscale
guidance supports this as indicated by a wide range in QPF
guidance. Mesoscale features are likely to play a role, with a
lake shadow expected to develop northeast of the lakes this
afternoon which will diminish the chances for storms in Buffalo
and Watertown. Storms may develop across the Western Southern Tier
off the Lake Erie breeze, and near the south shores of Lake
Ontario where a weak breeze is likely to form early afternoon
before being overwhelmed by the southwesterly gradient flow late.
Thunderstorms are likely to form along the stalled frontal
boundary and move into the St. Lawrence Valley and North Country
this afternoon. This is supported by a consensus of high
resolution guidance, but expect individual runs of the HRRR and
other models to vary considerably run to run due to the subtleness
of these features.

There are two concerns where storms do develop this afternoon. The
primary concern is the potential for heavy rain. The 12Z Buffalo
sounding shows precipitable water values of 1.81 inches, with
model guidance suggesting similar to higher values persisting
across the region. A mid-level flow around 35kts should provide
some storm motion, but this environment can produce very heavy
rainfall rates which will not take long to cause flooding. Any
issues will be localized in nature, and confidence in
timing/location is too for any one location to issue a flash flood
watch for today. HPC has our region in a marginal risk for
excessive rainfall today and tonight.

There is also a limited threat for strong to severe thunderstorms
today. Wind profiles show moderate shear today, which may help
organize any convection which does develop into marginally severe
bowing segments.

Tonight, shower and thunderstorm activity should diminish in
coverage with the loss of daytime heating. POPs lower to low chance
range for much of the first half of the night with lack of a
significant forcing mechanism likely only lying along remnant lake
breeze and outflow boundaries left over from afternoon convection.
POPs increase to likely by daybreak Saturday as another low pressure
system tracks across Michigan to just west of the forecast area. We
will stay within the warm sector of this low with the humid airmass
remaining in place. This will again bring another muggy night with
temperatures only slipping into the 70s.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
A number of factors will align this weekend, resulting in some much
needed rainfall for Western and North-Central New York. An upper
level trough tracking from the Midwest to the St. Lawrence Valley
will coincide with an area of large scale ascent tied to right
entrance region of an anomalously strong upper level jet streak
extending from the Upper Great Lakes into Quebec. The resultant
surface low, currently organizing over the upper Mississippi Valley,
will track across the central Great Lakes and to the Ottawa valley
by Saturday night, riding roughly along a stalled frontal boundary.
All of the associated low-level convergence and ascent will be
occurring across the Lower Great Lakes within an extremely moist
airmass featuring PWATS in excess of 2-2.25 inches, 3 to 4 standard
deviations above normal, setting the stage for the development of
showers and thunderstorms across the forecast area Saturday with
heavy rain likely at times.

Given the very moist environment and above-mentioned factors, we
should see periods of heavy rainfall across much of the forecast
area on Saturday into Saturday night as the mid-level trough
approaches the area. While tall and skinny model CAPE profiles and
high pwats would indicate a potential for flash flooding, confidence
in flooding potential at this time is highest across the North
Country, which will be located in the vicinity of a sharp deformation
zone, further enhancing precipiation potential for a longer period
Saturday through Saturday night. A flash flood watch has been issued
for the North Country counties accordingly. Elsewhere, there is
still a concern for isolated flash flooding, particularly if
convection fires early enough in the day and training of cells
develops - however latest guidance indicates a more westerly
component to flow aloft...diminishing confidence in the potential
for training and associated flash flooding to warrant holding off on
any watch for the time being outside of the North Country.

The primary window for heavy rainfall across the area will be
Saturday through Saturday night, as described above. Precip chances
should drop off on Sunday for much of the forecast area as the mid-
level trough progresses east, along with the main axis of moisture
and convergence. However, guidance indicates that a portion of this
boundary may hang up across the Southern Tier, keeping a potential
for showers and thunderstorms in that area into Monday.

Regarding temperatures this weekend, warm and muggy conditions will
prevail Saturday, though abundant cloud cover and rainfall should
keep things slightly cooler than what we have seen over the last
couple of days, with highs in the mid 80s Saturday and lows in the
lower 70s Saturday night, as the region remains enveloped in a
sultry Gulf airmass. Things will improve somewhat on Sunday as a
cooler and nominally drier airmass advects into the area in the wake
of the aforementioned mid-level trough. Highs will run in the upper
70s to lower 80s, with even cooler readings in the mid-70s possible
across the North Country. Sunday night's lows will fall back into
the 60s, which will feel almost refreshing compared to the balmy 70s
we have been seeing at night lately. Look for similar readings
Monday and Monday night.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
While most of the forecast area should see dry weather to start the
week, the large scale pattern across the East will remain largely
unchanged, with return flow around high pressure parked off the
southeastern U.S. coast continuing to pump Gulf moisture northwards
across the eastern half of the country and a series of upper level
waves making their way across Canada and the northern tier of the
country. Guidance is coming into better agreement in suggesting that
we will see another surge of Gulf moisture make its way into the
Lower Great Lakes by Tuesday, in advance of one of these northern
waves, and this should lead to a resurgence in shower/thunderstorm
activity across a good portion of the forecast area Tuesday into
Wednesday.

Depending on the speed and timing of this initial wave and any
supporting waves, showers may linger into Thursday. However, the
airmass advecting into the region should be somewhat cooler than the
present airmass, as northerly flow across the Southern Plains should
keep most of the heat locked up across the Desert Southwest. Look
for highs to run somewhat closer to climatology, with highs currently
expected to be in the upper 70s to mid 80s and lows in the 60s.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Patchy MVFR cigs have developed northeast of Lake Erie. These
should lift/scatter late morning giving way to mainly VFR
conditions.

As daytime heating increases later this morning into early afternoon
expect showers and thunderstorms to again develop as they have in
previous days along lake breeze boundaries especially across the
Southern Tier, Genesee Valley and Finger Lakes region. Have included
KJHW/KROC/IAG with VCTS after mid morning. Later this afternoon
and into this evening a frontal boundary will sag south toward the
Saint Lawrence River Valley where VCTS has been included at KART.
Any shower or storm that does develop across the north county will
likely contain very heavy rain and thus IFR or lower vis. Cigs
will lower to IFR across the North Country after midnight with all
other sites remaining VFR. Some patchy fog may bring MVFR vis in
spots but confidence is too low to include other than at KART.

Outlook...

Saturday and Sunday...VFR/MVFR with scattered to potentially more
numerous showers and thunderstorms.
Monday...Mainly VFR with chance of showers.
Tuesday... VFR.

&&

.MARINE...
Southwesterly winds will increase today, especially on Lake Erie,
with winds to 20 knots and waves pushing to 4 feet. Have issued a
small craft advisory for the nearshore waters and upper Niagara
River for this afternoon expiring early this evening as winds
subside near sunset.

Shower and thunderstorm coverage will increase today into Saturday.
Mariners should watch for higher winds and waves near any storms
that develop. The greatest thunderstorm threat today will be over
the Saint Lawrence river by later this afternoon then all areas will
be under a threat on Saturday.

High pressure builds back over the eastern Great Lakes Sunday into
Monday with light winds and waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flash Flood Watch from Saturday morning through Sunday morning
     for NYZ006>008.
     Heat Advisory until 6 PM EDT this evening for NYZ003>005-014.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
         040-041.

&&

SYNOPSIS...CHURCH/SMITH
NEAR TERM...APFFEL/SMITH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...APFFEL/SMITH
MARINE...SMITH
Hazardous weather outlook, Aug 12, 10:47 AM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1047 AM EDT FRI AUG 12 2016

NYZ003>005-014-131500-
MONROE-WAYNE-NORTHERN CAYUGA-ONTARIO-
1047 AM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-131500-
OSWEGO-
1047 AM EDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF HEAT AND HUMIDITY WILL PUSH APPARENT TEMPERATURES
INTO THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-131500-
JEFFERSON-LEWIS-
1047 AM EDT FRI AUG 12 2016

...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-013-131500-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-LIVINGSTON-
1047 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COMBINATION OF HEAT AND HUMIDITY WILL PUSH APPARENT TEMPERATURES
INTO THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-131500-
WYOMING-SOUTHERN ERIE-
1047 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019>021-131500-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
1047 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS FROM
LATE FRIDAY NIGHT THROUGH SATURDAY AND SATURDAY NIGHT. THIS
RAINFALL WILL INITIALLY BE BENEFICIAL TO THE SEVERE DROUGHT.
HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF THESE STORMS TO
PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH FLOODING POSSIBLE.

SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ON SUNDAY WITH
THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-131500-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1047 AM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

WOOD/JJR

In the hours before

Special weather statement, Aug 12, 1:43 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
143 PM EDT FRI AUG 12 2016

NYZ001-002-121830-
ORLEANS-NIAGARA-
143 PM EDT FRI AUG 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NIAGARA AND
NORTHWESTERN ORLEANS COUNTIES...

AT 143 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FORT NIAGARA
STATE PARK...OR 12 MILES NORTHEAST OF NIAGARA FALLS...MOVING EAST AT
35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOCKPORT...NEWFANE...YOUNGSTOWN...MIDDLEPORT...
FORT NIAGARA STATE PARK...WILSON...BARKER...RANSOMVILLE...
CAMBRIA CENTER AND GASPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4338 7874 4340 7843 4317 7848 4318 7905
      4325 7906 4328 7909 4330 7909
TIME...MOT...LOC 1743Z 276DEG 31KT 4327 7895

WELCH
Special weather statement, Aug 12, 2:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT FRI AUG 12 2016

NYZ004>006-008-121900-
LEWIS-WAYNE-OSWEGO-NORTHERN CAYUGA-
212 PM EDT FRI AUG 12 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEWIS...
OSWEGO...CAYUGA AND EAST CENTRAL WAYNE COUNTIES...

AT 211 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BATTLE ISLAND STATE PARK TO NEAR
LYSANDER TO NEAR CATO. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FULTON...CENTRAL SQUARE...WEEDSPORT...CATO...
BATTLE ISLAND STATE PARK...BREWERTON...NINE MILE POINT...HASTINGS...
SCRIBA AND VOLNEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 NEAR EXIT 40.
 INTERSTATE 81 BETWEEN EXITS 32 AND 34.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4342 7554 4346 7582 4333 7589 4332 7586
      4315 7588 4320 7608 4327 7620 4322 7619
      4320 7621 4324 7627 4322 7626 4320 7627
      4323 7631 4323 7648 4303 7649 4312 7686
      4326 7655 4352 7640 4344 7551
TIME...MOT...LOC 1811Z 283DEG 37KT 4341 7636 4325 7645 4314 7668

WELCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 1:46 AM EDTSmall Craft AdvisoryBUF18 hr
Aug 12, 4:41 AM EDTFlash Flood WatchBUFJefferson, Lewis, Oswego45 hr
Aug 12, 10:36 AM EDTHeat AdvisoryBUFCayuga, Monroe, Ontario, Wayne7 hr
Aug 12, 12:40 PM EDTSpecial Marine WarningBUF95 min
Aug 12, 1:15 PM EDTSpecial Marine WarningBUF60 min
Aug 12, 1:35 PM EDTSpecial Marine WarningBUF25 min
Aug 12, 1:43 PM EDTSpecial Weather StatementBUFNiagara47 min
Aug 12, 2:22 PM EDTSpecial Marine WarningBUF38 min
Aug 12, 2:31 PM EDTSpecial Weather StatementBUFOrleans44 min
Aug 12, 2:46 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans44 min
Aug 12, 3:01 PM EDTSpecial Weather StatementBUFAllegany, Cattaraugus59 min
Aug 12, 3:12 PM EDTSpecial Marine WarningBUF63 min
Aug 12, 4:12 PM EDTSpecial Marine WarningBUF48 min
Aug 12, 4:32 PM EDTSpecial Weather StatementBUFCattaraugus58 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.